MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Catalog Number 0167L22
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a small pin hole in the balloon, the balloons were deflating and coming out of the patient.(lot #nghx1678), (lot #nghw2924), (lot #nghv1207) per customer follow up received on 20may2024, it was reported that they experienced a deflated balloon which caused foley catheter to come out on 3 different occasions.They noticed a pin-sized hole in the balloon.Lot #nghv1207, lot #nghx1678, (lot #nghw2934) were reported and two of the catheters were discarded.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.The potential root cause for this failure mode could be user related (example: contact with sharp object)/mechanical failure/operator error/thin rubberize layer).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "insert foley catheters only for appropriate indications and leave in place only as long as needed.Cdc guidelines for appropriate indications for indwelling urethral catheter use: patient has acute urinary retention or bladder outlet obstruction.Need for accurate urine output measurements.Use for selected surgical procedures.To assist in healing of open sacral or perineal wounds.Patient requires prolonged immobilization.To improve comfort for end-of-life care.Proper techniques for urinary catheter insertion: perform hand hygiene immediately before and after insertion.Insert urinary catheters using aseptic technique and sterile equipment.Use the smallest foley catheter possible, consistent with good drainage.Document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record.Proper techniques for urinary catheter maintenance: secure the foley catheter.Use the statlock foley stabilization device if provided.Maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.Maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.Keep the collection bag below the level of the bladder or hips at all times empty the collection bag regularly using a separate, clean collection container for each patient.* generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there was a small pin hole in the balloon, the balloons were deflating and coming out of the patient.(lot #nghx1678), (lot #nghw2924), (lot #nghv1207) per customer follow up received on 20may2024, it was reported that they experienced a deflated balloon which caused foley catheter to come out on 3 different occasions.They noticed a pin-sized hole in the balloon.Lot #nghv1207, lot #nghx1678, lot #nghw2934 were reported and two of the catheters were discarded.Per customer follow up received on 03jul2024, it was confirmed that the correct number for the affected lot is nghw2924.
 
Event or Problem Description
It was reported that there was a small pin hole in the balloon, the balloons were deflating and coming out of the patient.(lot #nghx1678, lot #nghw2924, lot #nghv1207).Per customer follow up received on 20may2024, it was reported that they experienced a deflated balloon which caused foley catheter to come out on 3 different occasions.They noticed a pin-sized hole in the balloon.Lot #nghv1207, lot #nghx1678, lot #nghw2934 were reported and two of the catheters were discarded.Per customer follow up received on 03jul2024, it was confirmed that the correct number for the affected lot is nghw2924.
 
Additional Manufacturer Narrative
Upon further review, bd has determined that this mdr was reported in error as it was found to be a duplicate of an event previously reported.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19407033
Report Number1018233-2024-02996
Device Sequence Number7049511
Product Code KOD
UDI-Device Identifier00801741018978
UDI-Public(01)00801741018978(11)231027(17)270731(10)NGHW2924
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number0167L22
Device Lot NumberNGHW2924
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer07/30/2024
08/29/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date08/01/2024
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown